How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rossi Your Own Question
Dr. Rossi
Dr. Rossi, Psychotherapist
Category: Mental Health
Satisfied Customers: 4627
Experience:  PsyD, LPC, CHt
Type Your Mental Health Question Here...
Dr. Rossi is online now
A new question is answered every 9 seconds

over what time frame can a person with diagnosed SAD and bipolar

Customer Question

over what time frame can a person with diagnosed SAD and bipolar come of a prescribed dose of efexor xr 300mg / is the start of spring when person wants to go off the efexor thanks.Ron
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Rossi replied 7 years ago.

Good Morning,


It may not be a good idea to get off of psychotropic medication(s) during the change of seasons (especially if someone has a diagnosis of bipolar which, requires medication in order to keep symptoms at least at a base line)


For SAD, what may be helpful is the use of a blue spectrum light. One company that had done a lot of research on their product is GloLite. The best time to start using the blue light is at the end of summer and into the spring. This helps regulate the 24 h/sleep rhythm and this helps with the depression that manifest in the fall in people with SAD.

You may want to consult with the prescribing physician about their take on getting off of the effexor by tapering you off of it (yet, I think that medication and a blue light may be effective when used together) If a person with bipolar disorder is not medicated, they can still lapse into depression or become manic irregardless of the seasonal changes.

Customer: replied 7 years ago.
i know it may not be good idea but should it take 1 week 2week 3 or 4 when u half does at each step
Expert:  Dr. Rossi replied 7 years ago.

it generally takes as long as for the medication to start work initially about 4 weeks (consult with the prescribing MD to see what they thin is better)

People can have withdrawal symtoms if they stop the meds too fast.

Related Mental Health Questions